Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 64, NWS Jackson, MS

March 3, 2000Jones County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 3, 2000, 4:45 PM CST for Jones County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 3, 2000, 4:45 PM CST (22:45 UTC)
Expired
Mar 3, 2000, 5:30 PM CST
In force
45 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Jones County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2000-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2000-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 209 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
654 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
209 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 032246
SVRJAN
MSC067-032330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
445 PM CST FRI MAR 3 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JONES COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 530 PM CST

* AT 445 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER ELLISVILLE...MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR LAUREL AT 450 PM CST

65

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 3:13 PM CST, 1 hour 32 minutes earlier.

Area forecast discussion, Mar 3, 3:13 PM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CST FRI MAR 3 2000

WARM FRONT OVER NORTH CENTRAL MS WILL CONTINUE TO LIFT NORTH AS A
COLD FRONT CURRENTLY ALONG THE MS RIVER MOVES EAST. TEMPERATURES IN
THE WARM SECTOR ARE IN THE LOWER AND MID 70S WITH DEWPOINTS IN THE
LOWER 60S. 88D SHOWING A FEW SHOWERS MAINLY OVER THE EASTERN AND
SOUTHERN SECTIONS OF THE CWFA.

ETA AND AVIATION MODELS ARE VERY SIMILAR IN THEIR SOLUTIONS. LOW
OVER EXTREME NORTHWEST MS WILL CONTINUE TO MOVE EAST THROUGH THIS
EVENING AND TONIGHT. MAIN SHORTWAVE ASSOCIATED WITH THIS SYSTEM AND
JET DYNAMICS WILL ALSO PASS NORTH OF THE CWFA. SHOWER AND
THUNDERSTORM DEVELOPMENT IS STILL POSSIBLE ALONG AND JUST AHEAD OF
THE COLD FRONTAL BOUNDARY.

ANOTHER FORECAST PROBLEM WILL BE THE CLOUD COVER FORECAST FOR
TOMORROW...MODELS ARE INDICATING GOOD DRYING IN THE MID AND UPPER
LEVELS STARTING AFTER 06Z TONIGHT...BUT THE LOW LEVEL RHS STILL
REMAIN PRETTY HIGH THROUGH 18Z TOMORROW. OVERALL...WILL MENTION
"DECREASING CLOUDS" FOR TOMORROWS SKY COND.

TEMPERATURE GUIDANCE FROM FAN AND MOS LOOK REASONABLE AND WILL TAKE
COMPROMISE BETWEEN THE TWO. AS FAR AS POPS GO...MODELS SEEM TO HAVE
A GOOD HANDLE ON THE DECREASING POPS FROM THE WEST...AND WILL NOT
DEVIATE FROM THE CHANCE POPS IN EASTERN MS FOR TONIGHT.

QPF DISCUSSION: WITH FRONT ALONG MISS RIVER AT NOONTIME...AND
PUSHING INTO AL BY 02Z...PRECIP AMOUNTS WILL BE LIMITED TO MAINLY
EASTERN HALF OF FA...WITH MOSTLY LIGHT RAIN SHOWERS JUST BEHIND THE
FRONT. AMOUNTS WILL AVERAGE LESS THAN ONE TENTH INCH.

EXTENDED: WEATHER WILL REMAIN FAIR THROUGH TUESDAY WITH TEMPS ABOVE
NORMAL. WEDNESD.AY LOOKS TO BE THE NEXT CHANCE OF PRECIP FOR THE CWFA.

PRELIM NUMBERS...
JAN 048/062/038/072 1000
MEI 050/061/037/073 3000

.JAN...
MS...NONE.
AR...NONE.
LA...NONE.

32/16

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 4:01 PM CSTSevere Thunderstorm WarningJANCovington, Jones44 min
Mar 3, 5:00 PM CSTSevere Thunderstorm WarningJANForrest30 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.